MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number NB11STF
Medical Device Problem Codes Detachment Of Device Component (1104); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a cholecystectomy, there was missing the obturator tip, the surgeon looked for the missing parts in the abdomen but nothing was found, at the end of surgery after taking out the cannula he found the missing parts inside the wound.The surgeon removed the pieces from the wound.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The event report alleges the product was used in a surgical procedure.The visual inspection of the returned product noted; the obturator was broken at the distal end.A sample jar was received with 2 small fragments.The trocar was not received.The condition of the device precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Replication of the broken obturator may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6499600
Report Number9612501-2017-05359
Device Sequence Number1659247
Product Code GCJ
UDI-Device Identifier10884521075726
UDI-Public10884521075726
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K081169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberNB11STF
Device Catalogue NumberNB11STF
Device Lot NumberJ6G1975X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer06/06/2017
06/06/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date07/05/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR